Changing from dosulepin

Hello,

Wonder if anyone can help me. I have just been phoned by my GP to tell me that after 8years of using this drug I have to stop taking it as there are manufacturing problems, has anyone else been told this?

I am really worried as my lupus symptoms have been helped by it, help with nerve pain, sleep disturbance and digestive problems as well as feeling less strung out. In the past I reduced it myself (because of weight gain) but found this really hard and could not get below 50mg daily without terrible symptoms that made me miserable.

Does anyone have any suggestions? My GP says we will talk it through and find a good alternative but from past experience I know that finding things to suit is not easy as I tend to react badly to medication. I take plaquinil and prednisolone daily. Any advice would be welcome.

5 Replies

oldestnewest
  • I know via my Chemist there are presently "manufacturing problems" for the 75mg tabs but that it's currently still available - for the moment at least - in 25mg capsules. They've heard nothing about the drug being completely discontinued and told me it's manufactured by several companies but are presently making enquiries and will phone later this afternoon to let me know what they've gleaned. Good grief, I do hope not as it's the only tri-cyclic that works for me and I've been taking it for 27 years. All efforts to reduce my dose, come off it completely or switch to an SSRI have ended very badly indeed and I was told 20 years ago never to try again as SLE>depression has clearly changed my brain chemistry. I'll post again when I've heard from my Chemist.

  • Its 2 x 25mg tablets that I take at the moment, I had trouble getting my last prescription because of 'manufacturing problems' I am going to see if I can contact the manufacturer direct, will post if I get any information.

  • Please do, as will I.

  • My Chemist just phoned, having made extensive enquiries of several drug manufacturers. Dosulepin is NOT being discontinued and your GP was quite wrong in his/her assumption that it would be - there's only a short-term problem with the production of 75mg tabs. Can't say how relieved I was to hear this and am heaving a sigh of relief. So no worries :)

  • Thanks Tigerlily. I contacted the manufacturers and they said the same. I think the problem may be because NICE are not recommending it any more for NEW patients, I am going to fight for its continuation however.

You may also like...